MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN GANZ UNKNOWN; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN GANZ UNKNOWN; CATHETER, FLOW DIRECTED
Model Number SWAN GANZ UNKNOWN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No products will be returned for evaluation as they were all discarded by the facility.Without return of the units, it is not possible to determine if some damage or defect existed on the units that could have contributed to the events.It is not known if some procedural factors may have contributed to the events.The lot number was not provided thus a device history record was not reviewed.The instructions for use (ifu) cautions the user that inaccurate cardiac output measurements may be caused incorrect placement or position of the catheter and excessive variations in pulmonary artery blood temperature.Some examples that cause blood temperature variations include, but are not limited to: status post cardiopulmonary bypass surgery, centrally administered cooled or warmed solutions of blood products, and use of sequential compression devices.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.
 
Event or Problem Description
It was reported, that during use, the swan ganz catheter provided inaccurate cardiac output.The customer states that this issue has been occurring for the past few months.Patient's have received medication, additional testing and delay in extubation as a result of these inaccurate values.No patient injuries were reported.The exact quantity of occurrences is unknown.No devices are available for return as they were discarded at the facility.

Brand Name
SWAN GANZ UNKNOWN
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
DR 
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21525915
Report Number2015691-2025-01502
Device Sequence Number9696380
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public00690103003031
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWAN GANZ UNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown